Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Midland/Odessa, TX

May 7, 2012Lea County, New Mexico; Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2012, 6:45 PM MDT for Lea County, New Mexico; Gaines County, Texas. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 6:45 PM MDT (00:45 UTC)
Expired
May 7, 2012, 7:30 PM MDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Lea County, NM, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 133 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 6:48 PM MDTHAIL 11 W Hobbs, NM
May 7, 6:51 PM MDTHAIL 1.751 W Hobbs, NM
May 7, 6:52 PM MDTHAIL 15 N Nadine, NM
May 7, 6:54 PM MDTHAIL 1.5Hobbs, NM
May 7, 6:58 PM MDTHAIL 1.751 S Hobbs, NM
May 7, 7:17 PM MDTTSTM WND DMG22 W Seminole, TXSTRONG WINDS DAMAGED A ROOF AND UPROOTED A 2 FOOT DIAMETER TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 2:56 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS54 KMAF 080045
SVRMAF
NMC025-TXC165-080130-
/O.NEW.KMAF.SV.W.0111.120508T0045Z-120508T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM MDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GAINES COUNTY IN WEST TEXAS...
  EAST CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 730 PM MDT/830 PM CDT/

* AT 644 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HUMBLE CITY...OR NEAR HOBBS...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  HOBBS...
  KNOWLES...
  HIGGINBOTHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING/1100 PM CDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO
AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3299 10308 3295 10307 3295 10297 3269 10284
      3264 10330 3287 10330
TIME...MOT...LOC 0045Z 253DEG 17KT 3282 10317

$$
2 follow-up statements
309 
WWUS54 KMAF 080055
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM MDT MON MAY 7 2012

NMC025-TXC165-080130-
/O.CON.KMAF.SV.W.0111.000000T0000Z-120508T0130Z/
GAINES TX-LEA NM-
655 PM MDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
MDT/830 PM CDT/ FOR EAST CENTRAL LEA AND NORTHWESTERN GAINES
COUNTIES...

AT 651 PM MDT...TRAINED WEATHER SPOTTERS 1 MILE WEST OF HOBBS 
REPORTED GOLF BALL SIZE HAIL.

AT 648 PM MDT...TRAINED WEATHER SPOTTERS 1 MILE WEST OF HOBBS 
REPORTED QUARTER SIZE HAIL.

AT 648 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR HOBBS...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
HOBBS...KNOWLES AND HIGGINBOTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING/900 PM CDT MONDAY EVENING/ FOR SOUTHWESTERN TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY
EVENING/1100 PM CDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 3299 10308 3295 10307 3295 10297 3269 10284
      3264 10330 3287 10330
TIME...MOT...LOC 0053Z 253DEG 17KT 3273 10317

$$
395 
WWUS54 KMAF 080107
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 PM CDT MON MAY 7 2012

NMC025-TXC165-080130-
/O.CON.KMAF.SV.W.0111.000000T0000Z-120508T0130Z/
GAINES TX-LEA NM-
807 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT/730 PM MDT/ FOR EAST CENTRAL LEA AND NORTHWESTERN GAINES
COUNTIES...

AT 701 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOBBS...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
NADINE...WEST CENTRAL GAINES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING/1000 PM MDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO
AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3265 10322 3287 10320 3299 10308 3295 10307
      3295 10297 3269 10284
TIME...MOT...LOC 0106Z 284DEG 21KT 3268 10306

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:29 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 7, 5:29 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT MON MAY 7 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
SCATTERED THUNDERSTORMS...SOME SEVERE...ARE ACROSS THE AREA AND MAY
AFFECT TAF SITES OFF AND ON THRU THE NIGHT. IN THE NEAR TERM HOB/CNM/INK
MAY BE AFFECT THRU 05Z. OTHERWISE OUTFLOW BOUNDARIES AND THE COLD
FRONT ARE GENERALLY KEEPING WINDS NE-E. LOCAL AREAS OF DUST MAY ALSO
AFFECT SOME AREAS INCLUDING THE CNM SITES THRU 02Z. MVFR CONDITIONS
WILL BE POSSIBLE WITH STORMS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 7, 2:03 PM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM CDT MON MAY 7 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
303 PM CDT MON MAY 7 2012 /203 PM MDT MON MAY 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO
AND WEST TEXAS THIS AFTERNOON...WITH THE BEST CHANCES OVER THE
PERMIAN BASIN AND LOWER TRANS PECOS. SOME OF THE STORMS WILL BE
SEVERE WITH QUARTER TO GOLF BALL SIZE HAIL. AN ISOLATED TORNADO OR
TWO WILL ALSO BE POSSIBLE.

TONIGHT...THUNDERSTORMS WILL BE BECOME MORE NUMEROUS WITH SEVERE
STORMS REMAINING POSSIBLE OVER SOUTHEAST NEW MEXICO...THE UPPER
TRANS PECOS AND PERMIAN BASIN.  INITIALLY LARGE HAIL WILL BE THE
PRIMARY THREAT...BUT DAMAGING WINDS WILL ALSO BE A THREAT AS
THUNDERSTORMS CLUSTER AND MOVE SOUTHEASTWARD ACROSS THE REGION.
HEAVY RAIN WILL BECOME MORE LIKELY TONIGHT WITH LOCALIZED FLASH
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY
NIGHT...MAINLY ACROSS THE PERMIAN BASIN...LOWER TRANS PECOS...AND
BIG BEND AREA. SOME STORMS WILL BE SEVERE TUESDAY...GENERALLY
SOUTH OF INTERSTATE 20.  LARGE HAIL...DAMAGING WINDS...HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 7, 4:49 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             6 NNE ARTESIA           32.93N 104.39W
05/07/2012  E1.75 INCH       EDDY               NM   TRAINED SPOTTER

&&

GREGORY.MURDOCH
Special weather statement, May 7, 5:25 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT MON MAY 7 2012

NMZ028-029-033-034-080130-
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
525 PM MDT MON MAY 7 2012

...A THICK DUST CLOUD REPORTED ACROSS CENTRAL EDDY COUNTY...

STORM SPOTTERS REPORT A THICK WALL OF DUST FROM NEAR LAKEWOOD TO
BRANTLEY STATE PARK. THIS DUST CLOUD IS MOVING EAST AND SOUTH.
VISIBILITIES MAY DROP TO AROUND 1 MILE OR LOCALLY LESS IN CENTRAL
EDDY COUNTY.

BE PREPARED FOR GUSTY WINDS TO 40 MPH AND RAPID CHANGES IN
VISIBILITY.
Local storm report, May 7, 5:45 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             33 NNE DRYDEN           30.49N 101.91W
05/07/2012  E0.88 INCH       TERRELL            TX   PUBLIC

&&

MSCHULDT
Local storm report, May 7, 5:47 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     27 NE DRYDEN            30.33N 101.80W
05/07/2012  E60 MPH          TERRELL            TX   PUBLIC

            ESTIMATED 60 MPH WINDS KNOCKED POWER OUT AT THE TERRELL
            GAS PLANT. HAIL WAS DIME TO NICKEL SIZE.

&&

MSCHULDT
Special weather statement, May 7, 5:55 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT MON MAY 7 2012

TXZ075-082-080030-
PECOS-TERRELL-
655 PM CDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS AND NORTHWESTERN TERRELL COUNTIES UNTIL 730 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN TERRELL COUNTY
NEAR THE PECOS COUNTY LINE AT 655 PM CDT...MOVING NORTH AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS OVER 50 MPH...NICKEL SIZE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, May 7, 6:18 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
718 PM CDT MON MAY 7 2012

NMZ029-033-080100-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
618 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL LEA COUNTY UNTIL 700 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF LOVINGTON AT 617 PM
MDT...MOVING EAST AT 20 MPH.

DIME TO NICKEL SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE. BRIEF HEAVY RAINS CAN ALSO BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:03 PM MDTAreal Flood AdvisoryMAFLea3 hr
May 7, 7:13 PM MDTSevere Thunderstorm WarningMAFLea62 min
May 7, 7:42 PM MDTFlash Flood WarningMAFLea3 hr
May 7, 9:03 PM MDTSevere Thunderstorm WarningMAFEddy, Lea57 min
May 7, 9:25 PM MDTAreal Flood AdvisoryMAFEddy, Lea3 hr
May 8, 1:58 AM MDTAreal Flood AdvisoryMAFEddy3 hr
May 7, 7:27 PM MDTSevere Thunderstorm WarningMAFGaines63 min
May 7, 8:13 PM MDTSevere Thunderstorm WarningMAFAndrews, Gaines62 min
May 7, 8:29 PM MDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves61 min
May 7, 8:40 PM MDTSevere Thunderstorm WarningMAFReeves, Ward65 min
May 7, 9:33 PM MDTSevere Thunderstorm WarningMAFDawson29 min
May 7, 11:21 PM MDTSevere Thunderstorm WarningMAFCrane, Pecos54 min
May 8, 4:56 PM MDTSevere Thunderstorm WarningMAFPresidio64 min
May 8, 5:21 PM MDTSevere Thunderstorm WarningMAFPecos, Reeves54 min
May 8, 5:46 PM MDTRiver Flood WarningMAFPresidio60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.